MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paralysis (1997); Thrombus (2101)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Patient reported that he has been "suffering with the catheter" since (b)(6).No other information at this time.On 5/4/2020 - patient reported the following additional information: "i am suffering from echogenic thrombus.Last year 2019 during month of august i went to (b)(6) for cancer treatment, and in the hospital the doctor decided to fix one catheter in my left arm, and all the treatment of the chemotherapy were going by this catheter, but just after few treatment the catheter got blocked and ultrasound was done and thrombus was found due to the blocked catheter and i had to go back to (b)(6) to remove the catheter and to treat the damages.Actually daily i have to take two tablets of pradaxa of 150 mg, which is not available to get easy and this tablets for me is very expensive, i am not able to work and survive with and old person pension of government, i have now my left arm paralyzed and can not use of it and if i stop taking this tablets i will die by stroke.The report of the ultrasound of radiologist doctor x said lumen of lt internal jugular vein appears decreased in diameter with the presence of an echogenic thrombus seen proximal lt internal jugular ( caudo-cranial direction).".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and labeling.Based on a review of this information, the following was concluded: the complaint that the implicated bd device caused or contributed to the reported thrombus was inconclusive due to the sample condition.The presence of thrombus was confirmed through an ultrasound report that was provided for investigation.Three sets of side by side ultrasound images were also provided for investigation.The ultrasound report stated, ¿lumen of lt internal jugular vein appears decreased in diameter with the presence of an echogenic thrombus seen proximal lt internal jugular (caudo-cranial direction).No flow appreciated in the lt axillary vein.No obvious collection/hematoma noted in the neck.Normal flow in rt internal jugular vein and b/l carotid arteries.¿ no additional information was provided for investigation.The instructions for use (ifu) for the implicated product state, ¿the groshong nxt picc is contraindicated whenever previous episodes of venous thrombosis or vascular surgical procedures at the prospective placement side.¿ the ifu also states, ¿the potential exists for serious complications including the following: thromboembolism, venous thrombosis, ventricular thrombosis¿.Additionally, the ifu recommends to "select a vein based on patient assessment.Veins of the antecubital fossa are recommended (basilic, cephalic median cubital veins) with the basilic preferred." since the reported event may have been affected by factors unassociated with the device and since it could not be verified that the implicated bd device caused or contributed to the reported thrombus, the complaint was inconclusive.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Patient reported that he has been "suffering with the catheter" since october.No other information at this time.(b)(6)2020 - patient reported the following additional information: "i am suffering from echogenic thrombus.Last year (b)(6) during month of august i went to india for cancer treatment, and in the hospital the doctor decided to fix one catheter in my left arm, and all the treatment of the chemotherapy were going by this catheter, but just after few treatment the catheter got blocked and ultrasound was done and thrombus was found due to the blocked catheter and i had to go back to india to remove the catheter and to treat the damages.Actually daily i have to take two tablets of pradaxa of 150 mg, which is not available to get easy and this tablets for me is very expensive, i am not able to work and survive with and old person pension of government, i have now my left arm paralyzed and can not use of it and if i stop taking this tablets i will die by stroke.The report of the ultrasound of radiologist doctor x said lumen of lt internal jugular vein appears decreased in diameter with the presence of an echogenic thrombus seen proximal lt internal jugular ( caudo-cranial direction).".

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10080760
Report Number3006260740-2020-01841
Device Sequence Number19800105
Product Code LJS
UDI-Device Identifier00801741035340
UDI-Public(01)00801741035340
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7827505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2020
Event Location Hospital
Initial Date Received by Manufacturer 05/03/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight60